I recently was diagnosed with a temporal lobe seizure disorder after a 40 minute EEG, prompted by an incident of shaking while half asleep/half awake. Have also had a few incidents of losing brief amounts of time, ending up kind of confused. I am taking 900 mg of Neurontin for about 10 days and am scheduled to move up to 1200 mg next week. Additionally I have been diagnosed with a movement disorder, a dystonia known as Writer's Cramp. Basically my arms end up in weird positions, the left hand can end up on my left shoulder, and the right hand gets sort of cramped with the ring finger and pinky flat against the palm. This started about 4 months ago. I am completely functional and can get out of the positions when I find myself in them.
My question is two-fold:
1) Recently I have experienced a lot of stiffness in my left upper leg/groin area. Almost feels like a pulled tendon and is quite painful. II have decreased flexibility there and also in my left arm/shoulder when overhead. Almost as if the muscles are permanently contracted. Is this from the movement disorder? Could it be a side effect of the Neurontin? The blurb about side efeects the pharmacist enclosed list stiffness and leg pain as very unlikely but to report immediately.
2) Could the movement disorder be connected to the seizure disorder? Or could stiff muscles be following seizure that I don't know I'm having, i.e. at night?
Thanks so much and Happy Thanksgiving!
The second question is easy to answer, there is no connection between the
seizure and the movement disorder, they both arise from entirely different
parts of the brain and are not related.
The stiffness could not be due to the seizure, this would reslove after a
seizure with in a day or two at most , it would not cause this prolonged
problem which you describe.
I am not clear as to the exact nature and cause of the stiffness on the
left side. Neurontin is absorbed systemically should not selectively
affect the left side of the body so I think this is unlikely.
This if it is relevant to your problems is more likely to to be related to
the movement disorder than anything else.
I cannot make a diagnosis on the basis of the information , I would suggest
however that you have this checked out by your neurologist.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.